Texas, 2011Hail and Damaging Winds in Texas, June 28, 2011
June 28, 2011 · NWS SHV · 26 events in 8 counties and zones
With afternoon temperatures near 100 degrees, the atmosphere became very unstable across all of southeast Oklahoma and Northeast Texas during the afternoon and evening of June 28th. A weak stationary front was located across southern Arkansas into southern Oklahoma late in the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With afternoon temperatures near 100 degrees, the atmosphere became very unstable across all of southeast Oklahoma and Northeast Texas during the afternoon and evening of June 28th. A weak stationary front was located across southern Arkansas into southern Oklahoma late in the day. A complex of thunderstorms produced an outflow boundary earlier in the day that migrated westward and the boundary bisected the stationary front. Storms initiated at this intersection late in the day with thunderstorms quickly becoming severe producing large hail and damaging thunderstorm wind gusts. The storms propagated southward along a strong instability axis which extended into Northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:19 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 28, 2:19 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 28 2011
.DISCUSSION...
OUTFLOW BOUNDARY FROM NEAR IDABEL OKLAHOMA TO NEAR CLARKS
LOUISIANA AT 3 PM CDT...CONTINUES TO MOVE SOUTHWEST AT ABOUT 20 MPH.
TEMPERATURES WILL DROP RAPIDLY INTO THE 80S AS THE BOUNDARY PASSES
BY. IT MAY BE STRONG ENOUGHT TO TRAVERSE THE ENTIRE CWA BY
EVENNING. STRONG TO SEVERE THUNDERSTORM ARE POSSIBLE NEAR THE
BOUNDARY AS IT MOVES SOUTHWEST...THUS WILL CONTINUE THE SEVERE
THUNDERSTORM WATCH AT THIS TIME. THE MAIN THREAT IS GUSTY WINDS
AND LARGE HAIL WITH THE THUNDERSTORMS...BUT SEVERE WEATHER SHOULD
BE VERY ISOLATED.
WILL CONTINUE WITH LOW POPS FOR TONIGHT OVER THE ENTIRE AREA DUE
TO THIS STRONG BOUNDARY...AND FOR THE NORTH PART OF THE CWA FOR
WEDNESDAY. AFTER WEDNESDAY IT LOOKS LIKE THE UPPER RIDGE WILL TAKE
OVER LIMITING CONVECTION THROUGH ABOUT SUNDAY. INTERESTINGLY...BY
SUNDAY OR SO...THE RIDGE LOOKS TO BE FAR ENOUGH NORTH TO ALLOW FOR
EASTERLY WAVES TO POSSIBLY EFFECT THE SOUTH PART OF THE
CWA...INCLUDING EAST TEXAS AND CENTRAL LOUISIANA. SO WILL HAVE
MORE LOW POPS IN THE FORECAST FOR SUNDAY THROUGH TUESDAY.
HEAT INDEX READINGS SHOULD CONTINUE TO NEAR THE 105 THRESHOLD FOR
A HEAT ADVISORY...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS
TIME...SINCE THIS IS STILL IN QUESTION.
&&
.AVIATION...
SOUTHWEST MOVING OUTFLOW BOUNDARY WILL CONTINUE TO SWEEP ACROSS THE
CWA. WINDS WILL SHIFT TO THE NW AND MAY GUST TO NEAR 20 KTS. LIGHT
SRLY WINDS SHOULD RETURN BEFORE 29/06Z. SCATTERED TSTMS HAVE TRIED
TO DEVELOP ALONG THE OUTFLOW BUT HAVE HAD A DIFFICULT TIME
MAINTAINING THEMSELVES. THIS TREND WILL LIKELY CONTINUE UNTIL SUNSET
WHEN THE ATMOSPHERE BEGINS TO STABILIZE. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE LONE
EXCEPTION BEING KLFK WHERE SOME MVFR CIGS WILL BE POSSIBLE BETWEEN
29/11Z-29/15Z.
/09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 99 76 99 75 / 20 10 10 10 10
MLU 76 98 76 99 73 / 30 20 10 10 10
DEQ 73 97 74 98 74 / 20 20 10 10 10
TXK 75 98 75 98 75 / 20 20 10 10 10
ELD 74 96 74 99 73 / 30 20 10 10 10
TYR 76 99 76 99 76 / 20 10 10 10 10
GGG 76 99 76 99 76 / 20 10 10 10 10
LFK 75 99 75 98 74 / 20 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03/09
Hazardous weather outlook, Jun 28, 11:15 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUN 28 2011
ARZ060-061-071>073-291100-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR-
1215 PM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS
AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF
WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA
DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE
INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER
CONCERNS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM
HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE
HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097-
108>112-124>126-138-291100-
BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO-
FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA-
RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
1215 PM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH
LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY
TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.
THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM
HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE
HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON.
TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
LAZ017-TXZ136-137-149>153-165>167-291100-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-
1215 PM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
03
In the hours before
Local storm report, Jun 28, 3:09 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 ESE BATTIEST 34.39N 94.91W
06/28/2011 E1.75 INCH MCCURTAIN OK CO-OP OBSERVER
GOLF BALL SIZE HAIL JUST EAST OF BATTIEST.
&&
15Local storm report, Jun 28, 3:51 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HOCHATOWN 34.20N 94.67W
06/28/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
QUARTER SIZE HAIL FELL IN THE HOCHATOWN COMMUNITY.
&&
15Local storm report, Jun 28, 4:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 2 N IDABEL 33.93N 94.82W
06/28/2011 MCCURTAIN OK STORM CHASER
LOWERING OF THE CLOUD BASE RESULTING IN MULTIPLE FUNNEL
CLOUDS REPORTED BY STORM SPOTTER JUST NORTH OF IDABEL
ALONG HWY. 259.
&&
MBERRYLocal storm report, Jun 28, 4:21 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 2 N IDABEL 33.93N 94.82W
06/28/2011 E65.00 MPH MCCURTAIN OK STORM CHASER
&&
15Local storm report, Jun 28, 4:27 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/28/2011 MCCURTAIN OK FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN BROKEN BOW.
0500 PM HAIL 1 W BROKEN BOW 34.03N 94.75W
06/28/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
QUARTER SIZE HAIL FELL JUST WEST OF BROKEN BOW.
&&
15Local storm report, Jun 28, 4:30 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL IDABEL 33.90N 94.82W
06/28/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL SIZE HAIL FALLING IN IDABEL.
&&
15Event by event
22 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Red River
- When
- June 28, 4:40 PM CST
- Where
- Red River County, Silver City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.850, -95.050
Trees were downed across Hwy. 37 near Silver City and the Red River bordering McCurtain County, Oklahoma.
Thunderstorm Wind, Red River
- When
- June 28, 5:00 PM CST
- Where
- Red River County, 1.73 mi E of English
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -94.840
Trees were downed across FM 114 between the English community and the Bowie County line.
Hail, Red River
- When
- June 28, 5:15 PM CST
- Where
- Red River County, Avery
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.550, -94.780
Thunderstorm Wind, Red River
- When
- June 28, 5:25 PM CST
- Where
- Red River County, Boxelder
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -94.880
Trees and powerlines were downed in Boxelder, Texas.
Thunderstorm Wind, Titus
- When
- June 28, 6:10 PM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $750,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.980
Numerous trees and powerlines were downed across the county. Roofs were blown off several homes with trees hitting at least 5 homes in the county.
Hail, Red River
- When
- June 28, 6:15 PM CST
- Where
- Red River County, 1.34 mi WSW of Fulbright
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.540, -95.270
Half dollar sized hail fell south of Detroit or about 3 miles north northeast of Deport just inside the western side of Red River County.
Hail, Titus
- When
- June 28, 6:16 PM CST
- Where
- Titus County, Cookville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.180, -94.850
Hail reported at a local convenience store in Cookville, Texas.
Thunderstorm Wind, Titus
- When
- June 28, 6:16 PM CST
- Where
- Titus County, Cookville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.180, -94.850
Trees were downed adjacent to a convenience store in Cookville, Texas.
Thunderstorm Wind, Camp
- When
- June 28, 6:45 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -94.970
Powerlines were downed in Pittsburg, Texas.
Thunderstorm Wind, Camp
- When
- June 28, 6:45 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -94.970
Several trees were downed near Broach and Elm Streets. A fence was also blown down.
Thunderstorm Wind, Camp
- When
- June 28, 6:45 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -94.970
The roof of a local hotel was almost entirely ripped off.
Thunderstorm Wind, Wood
- When
- June 28, 6:50 PM CST
- Where
- Wood County, 0.9 mi NW of Winnsboro
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.960, -95.290
Numerous trees were downed throughout the northern part of Wood County, especially in the Yantis and Winnsboro communities.
Thunderstorm Wind, Franklin
- When
- June 28, 7:00 PM CST
- Where
- Franklin County, 0.9 mi SE of Mt Vernon
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -95.220
Numerous trees were downed across Franklin, County.
Thunderstorm Wind, Wood
- When
- June 28, 7:15 PM CST
- Where
- Wood County, 2.71 mi SW of Quitman
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 32.770, -95.460
A pine tree fell crushing a vehicle and part of a home on Wood County Road 2135.
Thunderstorm Wind, Wood
- When
- June 28, 7:15 PM CST
- Where
- Wood County, 2 mi SSW of Quitman
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.773, -95.443
A roof was blown off a home on CR. 2140.
Thunderstorm Wind, Upshur
- When
- June 28, 7:20 PM CST
- Where
- Upshur County, Saules Chapel
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.830, -95.070
Numerous trees have been blown down across western and northwest Upshur County.
Thunderstorm Wind, Wood
- When
- June 28, 7:20 PM CST
- Where
- Wood County, 3.5 mi S of Quitman
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.750, -95.440
A roof was blown off a home on Hwy. 37 between Quitman and Mineola.
Thunderstorm Wind, Wood
- When
- June 28, 7:25 PM CST
- Where
- Wood County, Hainesville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.720, -95.370
Trees were blown down in Hainesville.
Lightning, Wood
- When
- June 28, 7:30 PM CST
- Where
- Wood County, 4.19 mi S of Quitman
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 32.740, -95.440
Lightning resulted in a fire which destroyed a home and a vehicle. There were no report of injuries.
Thunderstorm Wind, Smith
- When
- June 28, 7:55 PM CST
- Where
- Smith County, Red Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -95.270
Trees were blown down near Hwy. 14 near the Red Springs community.
Thunderstorm Wind, Upshur
- When
- June 28, 8:05 PM CST
- Where
- Upshur County, 0.9 mi NW of Big Sandy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.590, -95.110
A large tree was downed onto a home near Tyler Street in Big Sandy. The occupants were trapped inside. There were no report of injuries. Numerous powerlines were also downed across the city.
Thunderstorm Wind, Smith
- When
- June 28, 8:10 PM CST
- Where
- Smith County, 1.36 mi WSW of Sand Flat
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -95.300
Numerous trees were downed across the northern portion of Smith County. Some of these trees fell onto homes.
Thunderstorm Wind, Smith
- When
- June 28, 8:25 PM CST
- Where
- Smith County, 1.38 mi S of Tyler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -95.300
Several trees were blown down across various roads in the city of Tyler, Texas.
Thunderstorm Wind, Rusk
- When
- June 28, 8:40 PM CST
- Where
- Rusk County, 1.81 mi SW of Tainerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.920
Trees were blown down with the lead gust front on Hwy. 42 just north of Hwy. 13 in the Price community.
Thunderstorm Wind, Rusk
- When
- June 28, 9:00 PM CST
- Where
- Rusk County, 0.9 mi SW of Sexton City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.270, -94.930
A large tree was downed blocking Hwy. 323 near Cr. 1513.
Thunderstorm Wind, Rusk
- When
- June 28, 9:30 PM CST
- Where
- Rusk County, 2.76 mi S of Henderson
- Measured
- 56 kt (64 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 32.110, -94.800
An 83 year old man was traveling northbound on FM. 225, a half mile north of CR. 438 when his vehicle struck a downed tree. He was taken to a local hospital where he later died of his injuries.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flooding and Hail in Alabama, June 28, 2011$22,000 · 1 in hail · 29 events
- Flash Flood and Hail in North Carolina, June 28, 2011$64,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306617, 306618, 306616, 306619, 306634, 306620, 306621, 306622, 306623, 306625, 306636, 306624, 306635, 306639, 306641, 306626, 306640, 306627, 306638, 306628, 306629, 306632, 306633, 306630, 306631, 306637.